Texas, 2004Flash Flooding in Texas, October 25 to 26, 2004
October 25 to 26, 2004 · NWS SJT · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 25, 7:39 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 25, 7:39 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
839 PM CDT MON OCT 25 2004
.UPDATE...
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE SPREADING FROM THE
NORTHERN CONCHO VALLEY INTO THE BIG COUNTRY AT MID EVENING. THESE
THUNDERSTORMS HAD WEAKENED SINCE 6 PM...THOUGH WERE STILL PRODUCING
LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS ARE LIKELY BEING
SUSTAINED FROM A LOW LEVEL JET REACHING 30KTS...PER KSJT VAD WIND
PROFILER.
ADDITIONAL THUNDERSTORMS WERE CROSSING THE RIO GRANDE INTO
VAL VERDE COUNTY...HEADED TOWARD THE NORTHEAST. WITH INCREASING LOW
LEVEL JET AND STRONG 250 MB DIVERGENCE PERSISTING OVERNIGHT...EXPECT
STORMS TO CONTINUE.
PRESENT FORECAST IN GOOD SHAPE. ONLY VERY MINOR ADJUSTMENTS MADE.
14
&&
.PREV DISCUSSION...
OBVIOUS MAIN CONCERN WILL BE HEAVY RAINFALL POTENTIAL THROUGH
TOMORROW EVENING. CURRENTLY...WATER VAPOR IMAGERY SHOWING SOUTHWEST
FLOW WITH PACIFIC MOISTURE STREAMING OVER OUR AREA. PLENTY OF LOW
LEVEL MOISTURE IS STILL IN PLACE WITH MID 60F DEWPOINTS AND PW NEAR
2 INCHES ON 12Z DRT SOUNDING AND 1 INCH ON 12Z MAF SOUNDING. A COLD
FRONT CONTINUES TO SAG JUST NORTH OF LBB TO CDS. 12Z GFS AND ETA
MODEL RUNS SOMEWHAT CONSISTENT IN THE SHORT TERM WITH INCREASING THE
LLJ AS A UPPER LEVEL DISTURBANCE MOVES OUT OF MEXICO OVER THE AREA
TONIGHT. THIS WITH THE FRONT SHOULD CREATE THE POTENTIAL FOR HEAVY
RAINFALL TO DEVELOP MAINLY ACROSS OUR WESTERN AREAS AND THEN INTO THE
BIG COUNTRY TUESDAY MORNING. WE DECIDED TO GO WITH A FFA FOR THE
WHOLE COUNTY AREA AS OUR SOUTHERN AND EASTERN AREAS HAVE ALREADY
RECEIVED SOME RAINFALL AND THE MAIN HEAVY RAINFALL IS EXPECTED OVER
OUR WESTERN AND NORTHERN AREAS. SOME THUNDERSTORM ACTIVITY COULD
AFFECT OUR EASTERN AND SOUTHERN AREAS AS WELL.
AFTER TUESDAY...KEEP SOME POPS AS MODELS CONTINUE TO HAVE A DIFFICULT
TIME HANDLING THE TIMING OF ANY UPPER LEVEL DISTURBANCES THAT MOVE
THROUGH THE AREA AS STRONG JET REMAINS OVER THE AREA. WE TREND POPS
DOWN WED THROUGH THU AND THEN SLIGHT INCREASE AGAIN FRI AS POSSIBLE
FRONT PUSHES INTO THE AREA. FRONT QUICKLY STALLS AND WASHES OUT SAT
AND SUN. SUN INTO MON ANOTHER LOW POSSIBLY DEVELOPS IN SW KS WITH
PACIFIC FRONT OR DRYLINE. WILL KEEP SOME POPS IN THE EASTERN
AREAS...BUT ONLY A SLIGHT CHANCE AS DRY SLOT MAY SET UP WHICH MAY
DECREASE THE CHANCE OF THUNDERSTORMS.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 4 PM TUESDAY FOR ALL ZONES.
&&
10
Hazardous weather outlook, Oct 25, 12:32 PM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 PM CDT MON OCT 25 2004
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-261900-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
132 PM CDT MON OCT 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...
A TROPICAL-LIKE ATMOSPHERE WILL CONTINUE ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP ACROSS THE
OUTLOOK AREA LATER THIS EVENING AND TONIGHT MAY PRODUCE VERY HEAVY
RAINFALL. THE MAIN THREAT WILL BE FROM FLOODING AND FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
THE THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE OUTLOOK AREA
THROUGH TOMORROW NIGHT. FLOODING AND FLASH FLOODING WILL REMAIN THE
PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
23/HUBER
Flash Flood, Taylor
- When
- October 25, 9:34 PM CST to 11:34 PM CST
- Where
- Taylor County, Abilene
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Several cars were stranded in high water and water rescues had to be performed.
Flash Flood, Callahan
- When
- October 25, 11:12 PM CST to October 26, 12:15 AM CST
- Where
- Callahan County, Clyde
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, October 25, 20044 events
- Flash Flooding in Texas, October 25, 20044 events
- High Wind in Oregon, October 25, 200469 kt wind · 3 events
- Heavy Snow and High Wind in Alaska, October 25 to 26, 200471 kt wind · 2 events
- Hail in Texas, October 25, 20040.88 in hail · 1 event
- Flood in Texas, October 25, 20041 event
- Heavy Snow in Nevada, October 25, 20041 event
- Damaging Wind in North Carolina, October 25, 200460 kt wind · 1 event
- Heavy Snow in Nevada, October 25, 20041 event
- Flood in Maryland, October 25, 20041 event
- Heavy Snow in California, October 25, 20041 event
- Flash Flood in Arizona, October 25, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427078, 5427079.